Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


The Viread Truth
Dec 7, 2001

Dear Docs, I guess this is more of a commentary than a question. I would like to set the record straight about Viread. People are under the impression that this new one a day drug is some king of wonder pill without side effects! Well, let me tell you that it isn't! I recently added Viread to my usual Sustiva and 3TC, and dumped Zerit in favor of this wonder pill. I immediately experienced headache, dizziness, extreme tiredness, gas, and heartburn. I have been taking it now for several weeks and some effects have been diminishing gradually, but not all. Still very tired and headachy most of the time. I just wanted to warn people that this still is a potent drug with adverse side effects and not to buy into some of the information that is going around of no side effects. Remember, if it sounds too good to be true? Well, you know.

Thanks in Denver.

Response from Dr. Young

Thank you for your comments.

You are correct in pointing out that all medicines, even ones that seem to be very well tolerated, are not necessarily well tolerated by every person who takes them. Tenofovir is generally well tolerated; we can expect this point to be part of the marketing strategy from Gilead. However, some persons taking tenofovir can experience side effects. Thankfully, we are all individuals; but different individuals may respond differently to medications. /BY



Previous
Dr. Young, a question of STI's
Next
Help me please!!!!!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement